Alert archive / California / Red Flag Warnings in 2012

Red Flag Warning 9, NWS Sacramento, CA

September 14, 2012

NWS Sacramento, CA issued this red flag warning at Sep 14, 2012, 2:27 PM PDT. It took effect at Sep 15, 2012, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 14, 2012, 2:27 PM PDT (21:27 UTC)
In effect from
Sep 15, 2012, 2:00 PM PDT
Expired
Sep 15, 2012, 8:00 PM PDT
In force
6 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WWUS86 KSTO 142127
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
227 PM PDT FRI SEP 14 2012

...INCREASED WINDS SATURDAY AFTERNOON AND EARLY EVENING...

.UPPER LEVEL TROUGH SKIRTING CLOSE ENOUGH TO NORTHERN CALIFORNIA
TO INCREASE WINDS NEAR AND EAST OF THE SIERRA CASCADE CREST
SATURDAY. HUMIDITY SHOULD STAY IN THE LOW TO MID TEENS.

CAZ214-150700-
/O.UPG.KSTO.FW.A.0008.120915T2100Z-120916T0300Z/
/O.NEW.KSTO.FW.W.0009.120915T2100Z-120916T0300Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
227 PM PDT FRI SEP 14 2012

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 214...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 2 PM TO 8 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 214 BURNEY BASIN AND 
  NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN 
  NF NORTH OF LASSEN NP.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS AROUND 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 TO 15 PERCENT.

* IMPACTS...HUMIDITY MAY BE NEAR THRESHOLDS AS IT CLIMBS A 
  LITTLE DUE TO COOLER TEMPERATURES... BUT WIND CONDITIONS HAVE 
  GOOD CHANCE TO REACH CRITERIA. HOWEVER WITH FUEL CONDITIONS AT 
  CRITICAL LEVELS... WINDS MAY NEGATE ANY MINIMAL HUMIDITY 
  INCREASES...ESPECIALLY ON FINE FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONGER WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JCLAPP
2 follow-up statements
648 
WWUS86 KSTO 150508
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1008 PM PDT FRI SEP 14 2012

...INCREASED WINDS SATURDAY AFTERNOON AND EARLY EVENING...

.UPPER LEVEL TROUGH SKIRTING CLOSE ENOUGH TO NORTHERN CALIFORNIA
TO INCREASE WINDS NEAR AND EAST OF THE SIERRA CASCADE CREST
SATURDAY. HUMIDITY SHOULD STAY IN THE LOW TO MID TEENS.

CAZ214-152230-
/O.CON.KSTO.FW.W.0009.120915T2100Z-120916T0300Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
1008 PM PDT FRI SEP 14 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 214...

* AFFECTED AREA...FIRE WEATHER ZONE 214 BURNEY BASIN AND 
  NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN 
  NF NORTH OF LASSEN NP.

* WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...HUMIDITY MAY BE NEAR THRESHOLDS AS IT CLIMBS A LITTLE
  DUE TO COOLER TEMPERATURES...BUT WIND CONDITIONS HAVE A GOOD
  CHANCE TO REACH CRITERIA. HOWEVER WITH FUEL CONDITIONS AT
  CRITICAL LEVELS... WINDS MAY NEGATE ANY MINIMAL HUMIDITY
  INCREASES...ESPECIALLY ON FINE FUELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONGER WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
123 
WWUS86 KSTO 152148
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
248 PM PDT SAT SEP 15 2012

...INCREASED WINDS SATURDAY AFTERNOON AND EARLY EVENING...

.AN UPPER LEVEL TROUGH IS SKIRTING CLOSE ENOUGH TO NORTHERN
CALIFORNIA TO INCREASE WINDS NEAR AND EAST OF THE SIERRA/CASCADE
CREST SATURDAY. MEANWHILE...RELATIVE HUMIDITIES WILL REMAIN
LOW...IN THE MID TEENS OR LESS.

CAZ214-160300-
/O.CON.KSTO.FW.W.0009.000000T0000Z-120916T0300Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
248 PM PDT SAT SEP 15 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 214...

* AFFECTED AREA...FIRE WEATHER ZONE 214 BURNEY BASIN AND 
  NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN 
  NF NORTH OF LASSEN NP.

* WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH...WITH
  THE STRONGER WINDS OVER RIDGES. 

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW HUMIDITIES COMBINED WITH FUEL
  CONDITIONS AT CRITICAL LEVELS WILL CONTINUE TO LEAD TO ENHANCED
  FIRE DANGER...ESPECIALLY FOR FINE FUELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONGER WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 14, 9:22 AM PDT, 5 hours 5 minutes earlier.

Area forecast discussion, Sep 14, 9:22 AM PDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
922 AM PDT FRI SEP 14 2012

.SHORT TERM DISCUSSION...

SUNNY AND DRY WEATHER CONTINUES TODAY WITH A DRY ATMOSPHERE AND
STABLE SOUTHWEST FLOW SETTING UP. THE UPPER LEVEL RIDGE OVER THE
AREA WILL FLATTEN TODAY AND TONIGHT WITH SLIGHTLY COOLER
TEMPERATURES RESULTING.

A LITTLE STRONGER DELTA BREEZE BROUGHT A COUPLE OF DEGREES OF
COOLING THIS MORNING TO THE DELTA AND AND ADJACENT AREAS WITH
LITTLE CHANGE ELSEWHERE. OVERALL...THOUGH...A NOTABLE STRETCH OF
UNSEASONABLY WARM HIGH TEMPERATURES LOOKS TO CONTINUE. AS OF
YESTERDAY...12 CONSECUTIVE DAYS OF 90 DEGREE OR GREATER HIGH
TEMPERATURES HAVE BEEN RECORDED AT DOWNTOWN SACRAMENTO. THIS IS
ONE OF THE TOP TEN LONGEST STRETCHES OF CONSECUTIVE 90+ DAYS THERE
IN SEPTEMBER SINCE RECORDS BEGAN. THE RECORD OF 90+ DAYS FOR
SEPTEMBER IN DOWNTOWN SACRAMENTO IS 20 CONSECUTIVE DAYS...SET IN
1899. IF THE CURRENT FORECAST VERIFIES...THIS RECORD WOULD BE TIED
ON FRIDAY OF NEXT WEEK (SEP 21ST). WHILE NO INDIVIDUAL DAILY RECORDS
ARE IN JEOPARDY THE EXTENDED PERIOD OF DAYS IN THE 90S IS NOTABLE.
THE UNSEASONABLY WARM TEMPERATURES MAY NOT BE OBVIOUS DUE TO THE
RELATIVELY LIMITED CHANGE IN HIGHS OVER THE PAST SEVERAL
WEEKS...WHILE THE AVERAGE HIGHS FOR THIS TIME OF YEAR HAVE DIPPED
INTO THE UPPER 80S. THIS PATTERN HAS BEEN APPARENT OUTSIDE OF THE
SACRAMENTO AREA AS WELL...WITH REDDING REACHING TRIPLE DIGITS
YESTERDAY.

THE CURRENT FORECAST LOOKS ON TRACK...NO CHANGES MADE. EK

.EXTENDED DISCUSSION (TUESDAY THROUGH FRIDAY)

FOR MONDAY THROUGH THURS...THE MODELS HAVE BECOME MORE
CONSISTENT AT KEEPING A WEAK LOW OFF THE WEST COAST WHILE NORTHERN
CALIFORNIA REMAINS IN A HIGH AMPLITUDE RIDGE PATTERN THROUGH THE
WEEK. THIS BROAD RIDGE WILL KEEP NORCAL TEMPERATURES NEAR OR
SLIGHTLY ABOVE NORMAL...REDUCING ANY ADDITIONAL SYNOPTIC COOLING.
DRY WEATHER IS EXPECTED TO CONTINUE THROUGH THURSDAY. SH

&&

.AVIATION...

VFR MAINLY SKC OR SCT CIRRUS CLOUDS CONTINUE FOR THE NEXT 24 HRS.
LIGHT WINDS AT TAF SITES.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 14, 7:00 AM PDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT FRI SEP 14 2012

CAZ013>019-063-064-066>069-151400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT FRI SEP 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 10:44 AM PDTFire Weather WatchSTO4 hr

Nearby

Red Flag Warnings in California, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.